Alert archive / Iowa / Tornado Warnings in 2024

Tornado Warning 88, NWS Des Moines, IA

October 30, 2024Lucas County, Marion County, Warren County, Iowa

NWS Des Moines, IA issued this tornado warning at Oct 30, 2024, 3:54 PM CDT for Lucas County, Marion County, Warren County, Iowa. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 30, 2024, 3:54 PM CDT (20:54 UTC)
Expired
Oct 30, 2024, 4:30 PM CDT
In force
36 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Lucas County, IA, Marion County, IA, Warren County, IA

The radar

The Des Moines radar (KDMX), 72 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 30, 1:30 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.9 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2024-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2024-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 534 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1305 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
534 m²/s²
0-3 km storm-relative helicity
672 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

485 
WFUS53 KDMX 302054
TORDMX
IAC117-125-181-302130-
/O.NEW.KDMX.TO.W.0088.241030T2054Z-241030T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Des Moines IA
354 PM CDT Wed Oct 30 2024

The National Weather Service in Des Moines  has issued a

* Tornado Warning for...
  North central Lucas County in south central Iowa...
  Southern Marion County in south central Iowa...
  Southeastern Warren County in south central Iowa...

* Until 430 PM CDT.

* At 353 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Lacona, or 9 miles north of Chariton, moving
  northeast at 40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Melcher-Dallas around 400 PM CDT.
  Knoxville and Knoxville Municipal Airport around 410 PM CDT.

Other locations impacted by this tornadic thunderstorm include Lacona
and Knoxville Municipal Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4111 9333 4119 9340 4139 9308 4122 9295
TIME...MOT...LOC 2053Z 242DEG 34KT 4116 9330 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Jimenez
3 follow-up statements
046 
WWUS53 KDMX 302105
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
405 PM CDT Wed Oct 30 2024

IAC181-302114-
/O.CAN.KDMX.TO.W.0088.000000T0000Z-241030T2130Z/
Warren IA-
405 PM CDT Wed Oct 30 2024

...THE TORNADO WARNING FOR SOUTHEASTERN WARREN COUNTY IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
south central Iowa.

LAT...LON 4114 9322 4124 9332 4139 9308 4122 9295
TIME...MOT...LOC 2104Z 235DEG 32KT 4120 9320 

$$

IAC117-125-302130-
/O.CON.KDMX.TO.W.0088.000000T0000Z-241030T2130Z/
Lucas IA-Marion IA-
405 PM CDT Wed Oct 30 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
NORTHEASTERN LUCAS AND SOUTHERN MARION COUNTIES...

At 404 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Melcher-Dallas, or 9 miles southwest of Knoxville,
moving northeast at 35 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Knoxville and Knoxville Municipal Airport around 410 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Knoxville Municipal Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4114 9322 4124 9332 4139 9308 4122 9295
TIME...MOT...LOC 2104Z 235DEG 32KT 4120 9320 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Jimenez
070 
WWUS53 KDMX 302115
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
415 PM CDT Wed Oct 30 2024

IAC117-302124-
/O.CAN.KDMX.TO.W.0088.000000T0000Z-241030T2130Z/
Lucas IA-
415 PM CDT Wed Oct 30 2024

...THE TORNADO WARNING FOR NORTHERN LUCAS COUNTY IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
south central Iowa.

LAT...LON 4117 9313 4129 9323 4139 9308 4122 9295
TIME...MOT...LOC 2114Z 234DEG 25KT 4122 9309 

$$

IAC125-302130-
/O.CON.KDMX.TO.W.0088.000000T0000Z-241030T2130Z/
Marion IA-
415 PM CDT Wed Oct 30 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR SOUTHERN
MARION COUNTY...

At 414 PM CDT, a severe thunderstorm capable of producing a tornado
was located 5 miles south of Knoxville Municipal Airport, or 6 miles
south of Knoxville, moving northeast at 30 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
southern Marion County, including the following locations...
Knoxville Municipal Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4117 9313 4129 9323 4139 9308 4122 9295
TIME...MOT...LOC 2114Z 234DEG 25KT 4122 9309 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Jimenez
463 
WWUS53 KDMX 302127
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
427 PM CDT Wed Oct 30 2024

IAC125-302137-
/O.EXP.KDMX.TO.W.0088.000000T0000Z-241030T2130Z/
Marion IA-
427 PM CDT Wed Oct 30 2024

...THE TORNADO WARNING FOR SOUTHERN MARION COUNTY WILL EXPIRE AT 430
PM CDT...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
south central Iowa.

LAT...LON 4117 9313 4129 9323 4139 9308 4122 9295
TIME...MOT...LOC 2127Z 270DEG 34KT 4126 9295 

$$

Jimenez

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at Oct 30, 12:48 PM CDT, 3 hours 6 minutes earlier. Its key messages:

  • Showers and storms expected (80-100%) today, especially this afternoon into the evening.
  • Severe threat mainly in southern Iowa this afternoon and evening with damaging winds and a few tornadoes possible.
  • Much cooler on Thursday with brisk northwest winds. Rain chances ending north in the morning
  • Chances for rain return later Saturday and persist into early next week.
Area forecast discussion, Oct 30, 12:48 PM CDT, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
1248 PM CDT Wed Oct 30 2024

 ...Updated for the 18z Aviation Discussion...

.KEY MESSAGES...

- Showers and storms expected (80-100%) today, especially this
  afternoon into the evening.

- Severe threat mainly in southern Iowa this afternoon and
  evening with damaging winds and a few tornadoes possible.

- Much cooler on Thursday with brisk northwest winds. Rain
  chances ending north in the morning

- Chances for rain return later Saturday and persist into early
  next week.

&&

.DISCUSSION...
Issued at 418 AM CDT Wed Oct 30 2024

Focus is on the next 24-30 hours as upper low across the Rockies
ejects into the Midwest. Currently, much of Iowa is in the warm
sector overnight with gusty south winds supporting temperatures
which are well above normal, mainly in the low 70s.  The winds are
expected to persist through sunrise and thereafter, mainly across
the southeast where low level southerly flow remains strong.
Meanwhile, a cold front has been progressing across Nebraska
overnight with some scattered storms along the boundary where
convergence has been maximized. This front works into western
Iowa this morning as a surface low forms in western Oklahoma.
Isentropic lift strengthens into the morning along with
increasing mid level kinematic forcing ahead of the approaching
short wave. Showers and embedded storms are expected to increase
in coverage along and behind the boundary by later morning and
into the early afternoon as the forcing intensifies.

By this afternoon, a rather narrow ribbon of near surface based
instability develops along and ahead of the boundary.  As mentioned
in previous discussion, there is little doubt about the strength of
the shear within the wind fields as the robust flow produces
considerable bulk shear and low level SRH values of 200-400 m2/s2 by
the late afternoon into the evening ahead of the boundary. This may
be enhanced by the surface low which moves toward south central Iowa
by mid evening leading to local areas of winds being backed more
than forecast.  The near surface based instability of 500-1500 J/KG,
while not overly high, has historically been sufficient in these
cooler season cases of producing strong enough updrafts for tornado
development.  Most of the convection allowing models start with
individual cells which quickly merging into QLCS in central into
southwest Iowa and into eastern Kansas.  The main concern would be a
few tornadoes in the south where instability is most robust along
with a few stronger wind gusts. While there may be some
stronger storms earlier in the afternoon, it appears the best
time for severe weather occurs toward sunset and into the mid
evening as the QLCS evolves and passes east through central and
southern Iowa. In addition, the forward motion of the storms may
approach 45-50kts which may catch people off guard with fast
arrival times.

In addition to the severe threat, PWATs continue to increase today
and climb to around 1.5" by this afternoon into the evening. A few
different rounds of storms are expected in the vicinity of the
boundary from midday into the evening, particularly from southwest
through central into northeast Iowa.  Models continue to indicate
from 1.5 to nearly 3" in this band by late tonight.  Given the
recent dryness, the overall threat for flooding remains low,
however some urban flooding may be an issue late this afternoon
into the evening, particularly if leaves and other fall rubbish
begins to collect and block surface drainage. This may lead to
extensive ponding near these drains and force water into areas
not usually impacted by these events.

The surface low exits to the northeast tonight with additional
deformation precipitation forming across northwest to north central
Iowa late tonight and lingering into Thursday morning as mid level
forcing associated with the upper low crosses the state.  Otherwise,
temperatures will be much cooler with highs in the 40s and 50s with
a brisk northwest wind for much of the day.

There is a brief break on Friday into early Saturday however another
western trof develops by this weekend into early next week with
impact expected for the state.  These begin by later Saturday as
theta-e advection intensifies into the state with increasing chances
for showers and a few storms.  The threat for precipitation then
lingers on and off into Tuesday before an upper low ejects from the
Desert Southwest and heads into the region.

&&

.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1247 PM CDT Wed Oct 30 2024

Showers and thunderstorms are expected to fill in across Iowa
through this afternoon to evening, which will come with lowered
ceilings and periods of visibility restrictions at times. Storms
are expected to gradually move east/northeast across the state,
with the highest severe weather potential over southern Iowa.
Ceilings are expected to drop into MVFR/IFR within the next few
hours generally from west to east as lower ceilings move across
the area, and are expected to remain throughout the majority, if
not the entire upcoming TAF period. Winds will continue to shift
northwesterly through the remainder of the state as the front
passes through, with winds decreasing briefly, before northwest
flow settling across the state into Thursday brings a return to
breezy conditions.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...Cogil
AVIATION...Bury
Hazardous weather outlook, Oct 30, 3:20 PM CDT, 34 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
320 PM CDT Wed Oct 30 2024

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-312030-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
320 PM CDT Wed Oct 30 2024

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...This afternoon and tonight

Scattered to widespread showers and storms to continue to move
across the area through late tonight. Severe storms are possible,
the greatest risk in southern Iowa. Severe weather threats
include strong winds, hail, and a few tornadoes, but locally heavy
rains are also possible and could result in urban ponding or
flooding, especially if leaves begin to collect and block surface
drainage.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Additional thunderstorm chances arrive this weekend. Any
potential for severe weather for the weekend will be better
assessed in the coming days.

.SPOTTER INFORMATION STATEMENT...

Spotters may be needed this afternoon into tonight.

In the hours before

Special weather statement, Oct 30, 11:31 AM CDT, 4 hours 23 minutes before
Special Weather Statement
National Weather Service Des Moines IA
1131 AM CDT Wed Oct 30 2024

IAZ044-301700-
Crawford IA-
1131 AM CDT Wed Oct 30 2024

...A STRONG THUNDERSTORM WILL IMPACT WESTERN CRAWFORD COUNTY THROUGH
NOON CDT...

At 1130 AM CDT, Doppler radar was tracking a strong thunderstorm 6
miles southeast of Moorhead, or 23 miles southwest of Denison, moving
northeast at 45 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Dunlap, Schleswig, Charter Oak, Kiron, and Ricketts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4218 9567 4221 9565 4221 9524 4186 9559
      4186 9567
TIME...MOT...LOC 1630Z 212DEG 39KT 4186 9576

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

Jimenez
Special weather statement, Oct 30, 12:50 PM CDT, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Des Moines IA
1250 PM CDT Wed Oct 30 2024

IAZ045-046-057-058-070-071-301815-
Guthrie IA-Audubon IA-Greene IA-Adair IA-Carroll IA-Cass IA-
1250 PM CDT Wed Oct 30 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN GREENE...EASTERN
CASS...GUTHRIE...AUDUBON...SOUTHERN CARROLL AND ADAIR COUNTIES
THROUGH 115 PM CDT...

At 1249 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles north of Audubon to 13 miles northeast
of Atlantic to 6 miles west of Lake Icaria. Movement was northeast at
50 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Audubon, Greenfield, Guthrie Center, Stuart, Manning, Coon Rapids,
Panora, Lake Panorama, Anita, Exira, Adair, Fontanelle, Scranton,
Bayard, Casey, Orient, Templeton, Massena, Menlo, and Bagley.

This includes Interstate 80 between mile markers 60 and 92.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4190 9509 4208 9452 4166 9432 4120 9434
      4116 9451 4116 9494 4142 9493 4172 9510
TIME...MOT...LOC 1749Z 237DEG 43KT 4178 9490 4148 9477 4107 9486

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Jimenez
Special weather statement, Oct 30, 1:17 PM CDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Des Moines IA
117 PM CDT Wed Oct 30 2024

IAZ034-035-045>047-058-059-301845-
Guthrie IA-Boone IA-Calhoun IA-Webster IA-Greene IA-Carroll IA-
Dallas IA-
117 PM CDT Wed Oct 30 2024

...STRONG THUNDERSTORMS WILL IMPACT GREENE...SOUTHWESTERN WEBSTER...
CENTRAL GUTHRIE...SOUTHEASTERN CALHOUN...SOUTHEASTERN CARROLL...BOONE
AND NORTHERN DALLAS COUNTIES THROUGH 145 PM CDT...

At 116 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Glidden to 9 miles east of
Coon Rapids to 5 miles southeast of Guthrie Center. Movement was
northeast at 55 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Boone, Perry, Jefferson, Guthrie Center, Madrid, Ogden, Coon Rapids,
Glidden, Panora, Gowrie, Woodward, Lake Panorama, Boone Speedway,
Dayton, Grand Junction, Scranton, Bayard, Churdan, Farnhamville, and
Minburn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4241 9419 4218 9391 4185 9382 4180 9381
      4150 9450 4179 9459 4199 9484
TIME...MOT...LOC 1816Z 233DEG 48KT 4198 9465 4185 9450 4162 9443

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Jimenez
Local storm report, Oct 30, 1:45 PM CDT, 2 hours 9 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
145 PM CDT Wed Oct 30 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     Tstm Wnd Gst     6 ESE Greenfield        41.28N 94.34W
10/30/2024  M60 MPH          Adair              IA   Public

            Personal weather station.

&&
Special weather statement, Oct 30, 2:27 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Des Moines IA
227 PM CDT Wed Oct 30 2024

IAZ048>050-061-302000-
Story IA-Tama IA-Jasper IA-Marshall IA-
227 PM CDT Wed Oct 30 2024

...A STRONG THUNDERSTORM WILL IMPACT EASTERN STORY...MARSHALL...WEST
CENTRAL TAMA AND NORTH CENTRAL JASPER COUNTIES THROUGH 300 PM CDT...

At 226 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles north of Baxter, or 13 miles southwest of Marshalltown, moving
northeast at 55 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Marshalltown, State Center, Baxter, Gladbrook, Melbourne, Albion,
Rhodes, Liscomb, Haverhill, Green Mountain, Marshalltown Municipal
Airport, and Union Grove State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
central Iowa.

&&

LAT...LON 4215 9264 4181 9313 4193 9330 4221 9297
      4221 9277 4227 9276
TIME...MOT...LOC 1926Z 223DEG 48KT 4192 9312

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Jimenez
Local storm report, Oct 30, 2:31 PM CDT, 1 hour 23 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
231 PM CDT Wed Oct 30 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     Hail             Clearfield              40.80N 94.49W
10/30/2024  M0.88 Inch       Taylor             IA   Trained Spotter

&&

MP

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 11:31 AM CDTSpecial Weather StatementDMXCrawford29 min
Oct 30, 12:50 PM CDTSpecial Weather StatementDMXAdair, Audubon, Cass, Guthrie25 min
Oct 30, 1:17 PM CDTSpecial Weather StatementDMXBoone, Greene, Guthrie28 min
Oct 30, 1:33 PM CDTSevere Thunderstorm Warning Considerable damage threatDMXAdams, Ringgold, Taylor, Union42 min
Oct 30, 1:49 PM CDTSevere Thunderstorm WarningDMXDallas, Madison, Polk, Warren27 min
Oct 30, 2:14 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Madison, Ringgold, Taylor, Union46 min
Oct 30, 2:27 PM CDTSpecial Weather StatementDMXMarshall33 min
Oct 30, 4:26 PM CDTSpecial Weather StatementDMXLucas, Marion, Monroe34 min

Nearby

Tornado Warnings in Iowa, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.